Wellbutrin (Zyban) horrible side effects!!!!

Discussion in 'Fibromyalgia Main Forum' started by Valentina, Jan 18, 2006.

  1. Valentina

    Valentina New Member

    Hi everyone,

    I started taking Wellbutrin (also known as Zyban) for depression a month ago (I have FMS and I'm depressed because of all of what comes with this DD and a lot of other things). Unfortunately, I've been experiencing some really frightening side effects.

    I have intermittent Asthma (it's environmental, not a constant problem = I can't be around chemicals or dust) and I have an Albuterol inhaler that I use maybe 2-3 times a month when I have Asthma attacks.

    Two weeks after I started taking Wellbutrin (Zyban), I started having SEVERE breathing problems (extreme shortness of breath, tightness in my chest and lungs, etc.). I thought it was my Asthma acting up, but I was suspicious because I've never had such a severe flare up of my Asthma before and I couldn't figure out what was causing it.

    I almost had to go to the emergency room because the tightness in my chest and my lungs was so intense that I was afraid I would stop breathing.

    I finally got in to see my doctor and she thought my breathing problems were due to anxiety. I knew they weren't because I've had Asthma for over ten years and I have NEVER had breathing problems because of anxiety!

    Anyway, she gave me a steroid inhaler to use for my Asthma and I've been taking that twice a day as well as another inhaler. I feel a bit better, but I'm still having difficulty getting enough air and I can't talk for long periods.

    Then the area under my right eyelid started twitching and pulsating on a regular basis. This has become more and more frequent. It's very noticeable because it looks like I have something pumping and moving under the skin. I can feel it when it happens and it's really annoying and embarrassing.

    Today I did extensive research about the side effects of Wellbutrin (also known as Zyban) and I realized that the eye twitching/pulsating is absolutely being caused by the Wellbutrin (there are other people who have had this problem). My shortness of breath (and the horrible tightness in my chest) is also probably being caused by this drug!

    In fact, from everything I've read, if you have breathing problems and you're taking Wellbutrin (Zyban), you are probably ALLERGIC to it and should stop taking it immediately.

    Also, my vision is blurred from time to time (which never happened before I took this drug) and my memory is even worse than it was before. These are also well documented side effects of Wellbutrin.

    I'm seeing my doctor tomorrow and I'm going to get off this drug!

    I just wanted to let other people know that these are some of the possible side effects of Wellbutrin (Zyban). I know we are all different and what happened to me may not happen to any of you, but I think it's a good idea to be aware of what CAN happen if you take this drug.

    I just hope these horrible side effects go away after I stop taking the drug...you never know.

    It's really too bad that I have these side effects because I think the Wellbutrin has helped with my depression. Now I will probably have to take an SSRI and they can also have extremely severe and frightening side effects.



    [This Message was Edited on 01/19/2006]
    [This Message was Edited on 01/19/2006]
    [This Message was Edited on 01/19/2006]
  2. NyroFan

    NyroFan New Member

    Valentina:
    Although I do not have the problems you have with breathing, I did identify with the blurred vision.
    I was put on Wellbutrin years ago and got off of it right away. My eyes could not focus. I got off of the Wellbutrin and all was well again. Maybe some people have been helped by it, but for some of us: it can cause unwanted side-effects.
    Hugs,
    NyroFan
  3. Valentina

    Valentina New Member

    and it has definitely been helping me with my depression, but the side effects I'm dealing with are SCARY.

    I'm sorry to hear that you had the blurred vision problem as well, but I'm glad to hear that you were fine once you got off the drug.

    I'm praying that these side effects will subside once I stop taking it.

  4. caroleye

    caroleye New Member

    I actually cut my 75mg one in quarters, and then melted it in hot water!! I'm a "pediatric" doser.......within a l/2 hour, I started feeling really sleepy, and that lasted all day. Basically slowly the body down, which probably was what happened to your lungs.

    I'm going to try a little more in a week, as my body tells me immediately if I can handle it.

    I have a feeling it will help with depression, but if I start getting other side affects, like you, will just be another one thrown in the trash.

    We have to be so careful with these drugs. That's why I always mini-dose first.

    LIGHT***********carole
  5. Valentina

    Valentina New Member